On a lattice point problem of L. Moser. I

Abstract

We prove the following conjecture of L. Moser: Any convex region of arean can be placed so as to cover ≧n+f(n) lattice points, wheref(n)→∞.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    A. S. Besicovitch, On the linear independence of fractionals powers of integers,J. London Math., Soc. 15 (1940), 3–6.

    Google Scholar 

  2. [2]

    W. Blaschke,Kreis und Kugel, Leipzig: Gröschen 1916, New York: Chelsea 1949, Berlin: de Gruyter 1956.

    Google Scholar 

  3. [3]

    W. Blaschke,Differentialgeometrie II, Affine Differentialgeometrie, Berlin: Springer 1923.

    Google Scholar 

  4. [4]

    L. Fejes Tóth,Lagerungen in der Ebene, auf der Kugel und im Raum, Berlin: Springer 1953, 1972.

    Google Scholar 

  5. [5]

    D. Koutroufiotis, On Blaschke's rolling theorem,Arch. Math.,23 (1972), 655–660.

    Google Scholar 

  6. [6]

    L.Moser, Problem Section, in:Report of the Institute of the Theory of Numbers, Boulder, Colorado 1959.

  7. [7]

    W.Moser, Problem 12, in:Research problems in discrete geometry, Mimeograph notes, 1981.

  8. [8]

    W. M. Schmidt, Simultaneous approximation to algebraic numbers by rationals,Acta Math.,125 (1970), 189–201.

    Google Scholar 

  9. [9]

    M. M. Skriganov, The spectrum of multidimensional operators with periodic coefficients (Russian),Funktsional. Anal. i. Prilozhen.,16 (1982) no. 4, 88–89.

    Google Scholar 

Download references

Author information

Affiliations

Authors

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Beck, J. On a lattice point problem of L. Moser. I. Combinatorica 8, 21–47 (1988). https://doi.org/10.1007/BF02122550

Download citation

AMS subject classification

  • 10 J 25
  • 10 K 30